MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804300-38
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.The additional nc trek device referenced is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat the circumflex (cx) artery into the left main with heavy calcification and severe tortuosity.The nc trek balloon dilatation catheter (bdc) was attempted to be used but failed to cross the lesion due to the anatomy.The balloon catheter caught on some calcium in the vessel and the physician had to pull on it to get it out and it separated.The nc trek was removed independently but the physician was aggressive and the shaft separated.The xience skypoint stent delivery system (sds) was attempted to be used and failed to cross due to the anatomy.There was resistance during removal and force was applied.The stent was noted to have flared struts on the proximal end and not frayed.Another nc trek bdc and xience skypoint sds were used to complete the procedure.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.A visual and dimensional inspection was performed on the returned device.The reported material deformation was confirmed.The reported failure to advance and difficulty removing the device from the anatomy could not be replicated in a testing environment as they are based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.It should be noted that the xience skypoint everolimus eluting coronary stent system, instruction for use (ifu) states: should resistance be felt at any time during removal of the undeployed coronary stent system, please refer to steps provided in section 9.4 stent / system removal.The investigation determined that the reported difficulties appear to be related to operational context.Additionally, it is possible the reported force used during removal contributed to the reported material deformation; however, this cannot be confirmed.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that upon opening the package of the nc trek balloon dilatation catheter (bdc) and the xience skypoint stent delivery system (sds), the devices were noted to be damaged.The shaft of the nc trek was broken and in two separate pieces and the distal tip of the xience skypoint sds was frayed.Another nc trek bdc and xience skypoint sds were used to complete the procedure.There was no patient involvement and there was no clinically significant delay in the procedure.Returned device analysis identified that the nc trek showed signs of use.The account confirmed that the device was attempted to be used but failed to cross the lesion due to the anatomy.The balloon catheter caught on some calcium in the vessel and the physician had to pull on it to get it out and it separated.The device was removed with no harm to the patient.There was no adverse patient effect and there was no clinically significant delay in the procedure.Subsequent to the initially filed report, the following information was provided.The procedure was so treat the circumflex (cx) artery into the left main with heavy calcification and severe tortuosity.The nc trek was removed independently but the physician was aggressive and shaft separated.The xience skypoint sds was attempted to be used and failed to cross due to the anatomy.There was resistance during removal and force was applied.The stent was noted to have flared struts on the proximal end and not frayed.There were no other device issues noted such a separation or stent dislodgment.There was no adverse patient effect.No additional information was provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16374308
Report Number2024168-2023-01484
Device Sequence Number7370571
Product Code NIQ
UDI-Device Identifier08717648233289
UDI-Public08717648233289
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2024
Device Model Number1804300-38
Device Catalogue Number1804300-38
Device Lot Number2082541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer02/27/2023
Initial Report FDA Received Date02/14/2023
Supplement Report FDA Received Date03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexMale